Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 10, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Feb 1, 2011, 4:05 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Feb 2, 2011, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 4:05 AM CST (10:05 UTC)
- In effect from
- Feb 2, 2011, 12:00 AM CST
- Expired
- Feb 2, 2011, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:58 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 1, 3:58 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
358 AM CST TUE FEB 1 2011
.DISCUSSION...
...SNOWFALL AMOUNTS THE MAIN CHALLENGE...FOLLOWED BY WIND CHILLS...
MAIN UPPER LOW WAS DEEPENING OVER WEST TEXAS EARLY THIS MORNING
PER WATER VAPOR LOOP WITH CYCLONE GENERATING VERY STRONG LIFT
ACROSS SOUTHERN PLAINS. OVER THE CENTRAL PLAINS...ARCTIC AIRMASS
CONTINUES TO BUILD IN...WITH 1053 MB SURFACE HIGH OVER NORTHERN
MONTANA. ACTUAL TEMPERATURE UNDER THE HIGH WAS -36F AT HAVRE
MONTANA AT 08Z. SURFACE PRESSURE ANALYSIS CONTINUES TO SHOW A WEAK
INVERTED TROF OVER WESTERN IOWA. AIRMASS TO THE EAST OF THE
INVERTED TROF WAS CONSIDERABLY WARMER WITH TEMPERATURES IN THE
TEENS AND A NORTHEAST WIND...AND TO THE WEST OF THE TROF
TEMPERATURES WERE NEAR OR BELOW ZERO WITH A NORTHWEST WIND GUSTING
TO 30+ MPH.
ADJUSTMENTS MADE TO THE PREVIOUS FORECAST WERE MAINLY TO LOWER THE
SNOWFALL AMOUNTS BASED ON SEVERAL FACTORS. THE PRIMARY ISSUE WAS A
LACK OF AMBIENT OR UPSTREAM MOISTURE TO WORK WITH...AS WELL AS ONLY
MARGINAL VERTICAL MOTION. APPEARS THAT EARLIER MODELS WERE TOO
ROBUST WITH THEIR QPF AMOUNTS...NOTING THAT THE QPF FROM THE 12Z
RUNS WAS PROGGED TO BE NEARLY DOUBLE WHAT HAD OCCURRED IN THE 18
HOUR PERIOD THROUGH 06Z. IN ADDITION...SNOW GROWTH TEMPERATURES ARE
TOO COLD FOR DENDRITIC FLAKES. HOWEVER...STILL EXPECT TWO MAIN
PERIODS OF A FAIRLY LARGE AREA OF LIGHT SNOW. FIRST IS OCCURRING
NOW AND STRETCHES TO THE SOUTHWEST OVER NORTH CENTRAL KANSAS.
SECOND IS EXPECTED TO DEVELOP EARLY AFTERNOON. BOTH OF THESE AREAS
WILL FOCUS MORE ALONG INTERSTATE-80 AND AREAS SOUTH. 00Z NAM SEEMED
TO REPRESENT THESE AREAS WELL.
AS UPPER LOW MOVES NEAR ST LOUIS BY 06Z TONIGHT...TROWAL FORMS BUT
GENERALLY REMAINS EAST OF FORECAST AREA. HOWEVER THE SURFACE LOW
SHOULD DEEPEN WHILE THE ARCTIC HIGH MOVES SOUTH...THUS WINDS WILL
CONTINUE TO STRENGTHEN. GUSTY WINDS WILL DROP WIND CHILLS AND CAUSE
BLOWING AND DRIFTING SNOW. GIVEN THE COMBINATION OF SNOW...BLOWING
SNOW...AND WIND CHILLS... WE KEPT THE WINTER STORM WARNING MAINLY
ALONG AND SOUTH OF INTERSTATE 80 THROUGH 04Z TONIGHT...THEN COVER
THAT AREA WITH A WIND CHILL ADVISORY FROM 04Z THROUGH 18Z. THE
NORTHERN HALF OF THE AREA WILL ONLY RECEIVE ANOTHER 1 INCH OF SNOW
OR LESS...AND THEREFORE THOSE COUNTIES HAVE A WINTER WEATHER
ADVISORY UNTIL 04Z TONIGHT...THEN A WIND CHILL WARNING FROM 04Z
THROUGH 18Z WEDNESDAY.
NIETFELD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
CONDS ARE EXPECTED TO BE GENERALLY MVFR TODAY WITH VFR CONDS FM THIS
EVNG. A BREAK IN THE -SN IS EXPECTED EARLY THIS MRNG AT ALL 3 TAF
LOCATIONS...AND THIS MAY LEAD TO A PERIOD OF VFR CONDS WITH JUST
BLSN. -SN EXPECTED TO RETURN TO OMA/LNK BY LATE MRNG AND CONT THRU
THE AFTN ALNG WITH BLSN. AS WINDS INCREASE TODAY...MAY SEE ISO
POCKETS OF IFR VISBY AT ALL SITES DUE TO BLSN. THE -SN AND BLSN WL
DIMINISH THIS EVNG WITH VFR CIGS AND VISBY EXPECTED.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING UNTIL 10 PM CST THIS EVENING FOR NEZ045-
050>053-065>068-078-088>093.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY FOR NEZ045-050>053-065>068-078-088>093.
WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR NEZ011-
012-015>018-030>034-042>044.
WIND CHILL WARNING FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY
FOR NEZ011-012-015>018-030>034-042>044.
IA...WINTER STORM WARNING UNTIL 10 PM CST THIS EVENING FOR IAZ055-056-
069-079-080-090-091.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY FOR IAZ055-056-069-079-080-090-091.
WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR IAZ043.
WIND CHILL WARNING FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY
FOR IAZ043.
&&Hazardous weather outlook, Jan 31, 4:10 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CST MON JAN 31 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SNOW WILL CONTINUE INTO TUESDAY ACROSS ALL OF THE AREA WITH ACCUMULATIONS LIKELY. WINDS WILL INCREASE THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA LEADING TO BLOWING AND DRIFTING OF THE NEW SNOW. TEMPERATURES WILL ALSO BE MUCH COLDER TONIGHT AS ARCTIC HIGH PRESSURE BUILDS INTO THE AREA. THIS WILL COMBINE WITH THE WINDS TO CREATE DANGEROUSLY COLD WIND CHILL READINGS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SNOW WILL GRADUALLY END TUESDAY NIGHT OVER THE AREA. STRONG NORTH WINDS ARE EXPECTED TO LINGER INTO TUESDAY NIGHT LEADING TO WIDESPREAD BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES. THE COLD ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION...AND AGAIN WILL COMBINE WITH THE STRONG WINDS TO PRODUCE BITTERLY COLD WIND CHILL READINGS OF 20 TO 35 BELOW ZERO ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT OR TUESDAY...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY ICING TO THE NATIONAL WEATHER SERVICE IN OMAHA. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:05 AM CST | Wind Chill Warning | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 8 more | 23 hr |
| Feb 1, 4:05 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 8 more | 20 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.